MAUDE Adverse Event Report: MICROVENTION, INC. SCEPTER C; CATHETER, INTRAVASCULAR OCCLUDING, TEMPORARY

MICROVENTION, INC. SCEPTER C; CATHETER, INTRAVASCULAR OCCLUDING, TEMPORARY
Model Number BC0415C
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/18/2024
Type of Reportable Event Malfunction
Event or Problem Description
As reported: during the balloon-assisted-coiling of a media aneurysm, the balloon burst within the vessel.The balloon wasn't inflated completely ¿ around 50-70%.When the balloon had burst, there was a quick loss of volume in a short time.The event had no influence on the patient's outcome.
 
Additional Manufacturer Narrative
A search for non-conformances associated with this part/lot number combination did not reveal any production-related issues relevant to the complaint that occurred during manufacturing of the device.The device is in transit to be returned to the manufacturer for evaluation but has not yet been received by the manufacturer.The reported issue could not be confirmed.If the device is received at a later date, an investigation will be performed and a supplemental mdr will be submitted.
 
Additional Manufacturer Narrative
Items returned for investigation: scepter c.Items not returned for investigation: n/a.The balloon was returned ruptured, and the coil of the inflation lumen was observed to be dislodged near the proximal end of the balloon.No functional testing for inflation could be conducted due to the balloon rupture.The investigation of the returned balloon catheter found the coil of the inflation lumen dislodged near the proximal end of the balloon and the balloon ruptured, which is consistent with the alleged product issue.The physical evaluation of the device could not identify the conditions or circumstances that led to the damage, but the damage is consistent with the device experiencing forces over specification due to over inflation.
 
Event or Problem Description

Brand Name
SCEPTER C
Common Device Name
CATHETER, INTRAVASCULAR OCCLUDING, TEMPORARY
Manufacturer (Section D)
MICROVENTION, INC.
35 enterprise
aliso viejo CA 92656
Manufacturer Contact
terrence callahan
35 enterprise
aliso viejo, CA 92656
7142478000
MDR Report Key19280646
Report Number2032493-2024-00367
Device Sequence Number17726365
Product Code MJN
UDI-Device Identifier00842429103395
UDI-Public(01)00842429103395(11)231020(17)260930(10)0000445587
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K110741
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/14/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2026
Device Model NumberBC0415C
Device Lot Number0000445587
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/19/2024
Supplement Date Received by Manufacturer06/06/2024
Initial Report FDA Received Date05/09/2024
Supplement Report FDA Received Date06/14/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/20/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexFemale